Alert archive / Indiana / Excessive Heat Warnings in 2010

Excessive Heat Warning 3, NWS Indianapolis, IN

August 11, 201032 counties in Indiana

NWS Indianapolis, IN issued this excessive heat warning at Aug 11, 2010, 3:12 AM EDT for 32 counties in Indiana. It took effect at Aug 11, 2010, 11:00 AM EDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2010, 3:12 AM EDT (07:12 UTC)
In effect from
Aug 11, 2010, 11:00 AM EDT
Expired
Aug 14, 2010, 8:00 PM EDT
In force
3 days
Issued by
NWS Indianapolis, IN
All 32 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Fountain County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 34 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this excessive heat warning went out at Aug 11, 1:23 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 11, 1:23 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
123 AM EDT WED AUG 11 2010

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A DIFFUSE FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS
THE AREA THROUGH THE END OF THE WEEK. A STRONGER COLD FRONT IS
EXPECTED TO PUSH THROUGH OVER THE WEEKEND. HIGH PRESSURE WILL BUILD
IN EARLY NEXT WEEK IN THE WAKE OF COLD FRONT.

&&

.NEAR TERM TONIGHT/...

RADAR LOOPS INDICATE THUNDERSTORMS OVER ACROSS OUR AREA AND
SOUTHWARD HAVE BEEN DECREASING...WHILE THOSE OVER WESTERN AND
NORTHERN ILLINOIS AS WELL AS A FEW OVER NORTHEAST INDIANA HAVE
CHANGED LITTLE IN COVERAGE AND STRENGTH. SOME MODELS HINT THAT THE
THUNDERSTORMS OVER ILLINOIS MAY SPREAD INTO OUR NORTH OVERNIGHT.

HOWEVER GIVEN CURRENT TRENDS OF STORMS WEAKENING MOST AREA...MODELS
MAY OVERDOING THIS A LITTLE.  GIVEN CURRENT TRENDS AND 700 MB
TEMPERATURES ARE ABOVE +10 DEGREES WILL LOWER MOST AREAS TO 20
PERCENT POPS FOR THE REST OF TONIGHT.  WITH STORMS A LITTLE MORE
CONCENTRATED OVER ILLINOIS WILL CONTINUE 30-40 PERCENT POPS ACROSS
OUR NORTHWEST OVERNIGHT.  RAISED TEMPERATURES A DEGREE OR TWO SOME
AREAS OVERNIGHT.  OTHERWISE NO OTHER CHANGES WERE NEEDED FOR THE
REST OF TONIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...

SHORT RANGE MODELS SUGGEST UPPER IMPULSE CURRENTLY OVER THE NORTHERN
PLAINS WILL PASS ACROSS THE LOCAL AREA ON WEDNESDAY INTO
THURSDAY...RESULTING IN MORE FOCUSED CHANCE FOR THUNDERSTORMS AT
THAT TIME. LARGE SCALE SINKING MOTIONS IN THE WAKE OF THIS SYSTEM
MAY ACT TO SUPPRESS CONVECTION BY THURSDAY NIGHT INTO FRIDAY NIGHT.
WILL CONTINUE WITH CHANCE POPS ALL AREAS THROUGH THURSDAY NIGHT FOR
NOW...BUT MODEL TRENDS SUGGEST THAT THE PRECIPITATION THREAT
THURSDAY NIGHT IS DIMINISHING.

LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR WEDNESDAY MAY BE
A COUPLE OF DEGREES ON THE WARM SIDE...ESPECIALLY CONSIDERING THE
INCREASED CLOUD COVER/RAIN THREAT. WITH EXPECTED SUBSIDENCE IN THE
WAKE OF UPPER SYSTEM ON THURSDAY...THE MOS HIGHS LOOK OK AT THAT
TIME.

GIVEN EXPECTED TEMPERATURES AND DEWPOINTS...AREAS UNDER THE
EXCESSIVE HEAT WATCH FOR WEDNESDAY STILL HAVE A SHOT AT REACHING
CRITERIA...SO WILL CONTINUE THE WATCH AS IS FOR NOW. REMAINDER OF
AREA WILL PROBABLY FLIRT WITH ADVISORY CRITERIA...BUT THE INCREASED
CHANCE FOR CONVECTION MAY TEMPER THE HEAT SOMEWHAT. APPEARS HEAT
INDICES WILL BE CLOSE TO ADVISORY CRITERIA OVER PARTS OF THE AREA
INTO SATURDAY.

&&

.LONG TERM /SATURDAY THROUGH NEXT TUESDAY/...

ENSEMBLE DATA SUGGEST FAIRLY SIGNIFICANT TROUGHING FOR THIS TIME
OF YEAR WILL DROP INTO THE NORTHERN PLAINS AND GREAT LAKES OVER
THE WEEKEND AND SHOULD LINGER INTO EARLY NEXT WEEK. WILL CONTINUE
WITH CHANCE POPS SATURDAY AND SUNDAY AS A COLD FRONT ASSOCIATED
WITH THE DEVELOPING UPPER TROUGH WILL BE MOVING THROUGH AT THAT
TIME. CONSIDERING THE STRENGTH OF THE UPPER TROUGH...FRONT SHOULD
HAVE A GOOD PUSH WITH IT. ENSEMBLE DATA SUGGEST BY MONDAY AND
TUESDAY...FRONT SHOULD BE FAR ENOUGH SOUTHEAST OF THE AREA TO END THE
RAIN THREAT AS A MORE STABLE AIR MASS FILTERS IN BEHIND THE FRONT.

&&

.AVIATION.../110600Z TAFS/...

CONDITIONS WILL CONTINUE TO DETERIORATE TO MVFR/IFR CATEGORY OVER
THE NEXT SEVERAL HOURS ACROSS KLAF/KHUF/KBMG AS FOG FORMS.
HOWEVER...CONFIDENCE IS NOT AS HIGH FOR FOG FORMATION AT KLAF IF
CLOUDS INCREASE DUE TO CONVECTION OVER EASTERN ILLINOIS.

VFR CONDITIONS WILL RETURN SHORTLY AFTER DAYBREAK AS FOG BURNS
OFF. CONFIDENCE WAS HIGH ENOUGH WITH THIS TAF ISSUANCE TO INSERT
VCTS ACROSS TAF SITES FOR THIS AFTERNOON AS A WEAK UPPER LEVEL
DISTURBANCE PASSES OVER CENTRAL INDIANA.

TIME CROSS SECTIONS AND FORECAST SOUNDINGS SHOW A MUCH DRIER
ENVIRONMENT ALOFT BY THIS EVENING.  SO...EXPECT SKIES TO CLEAR OUT
RATHER QUICKLY AFTER ANY AFTERNOON/EVENING CONVECTION...THIS COUPLED
WITH LIGHT WINDS AND ANY MOISTURE FROM DIURNAL STORMS WILL MOST
LIKELY RESULT IN FOG AGAIN LATE TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

EXCESSIVE HEAT WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR INZ043>045-051>056-060>065-067>072.

&&

SYNOPSIS...JAS
NEAR TERM...JH
SHORT TERM...JAS
LONG TERM....JAS
AVIATION...TDUD
Hazardous weather outlook, Aug 10, 9:01 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 PM EDT TUE AUG 10 2010

INZ051>053-060>064-067>072-111000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
901 PM EDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

HEAT INDEX VALUES OF 95 TO 100 ARE EXPECTED THIS EVENING. IN
ADDITION THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. BUT NONE ARE
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

HEAT INDICES IN EXCESS OF 100 DEGREES ARE POSSIBLE THROUGH
THURSDAY.

THUNDERSTORMS ARE POSSIBLE EVERYDAY UNTIL FRIDAY...AND THEN ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO SOON TO
DETERMINE IF THE STORMS WILL BE SEVERE...HOWEVER LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>039-043>048-054>057-065-111000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-MORGAN-JOHNSON-SHELBY-RUSH-DECATUR-
901 PM EDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. A FEW STORMS
OVER WEST CENTRAL INDIANA HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING. ALSO...LIGHTNING IS
A HAZARD IN ANY STORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES IN EXCESS OF 100 DEGREES ARE POSSIBLE THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE EVERYDAY UNTIL FRIDAY...AND THEN ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO SOON TO
DETERMINE IF THE STORMS WILL BE SEVERE...HOWEVER LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ040>042-049-111000-
MADISON-DELAWARE-RANDOLPH-HENRY-
901 PM EDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. AT THIS TIME
WE ARE NOT EXPECTING ANY OF THESE TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE EVERYDAY UNTIL FRIDAY...AND THEN ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO SOON TO
DETERMINE IF THE STORMS WILL BE SEVERE...HOWEVER LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:12 AM EDTHeat AdvisoryINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 10 more4 days
Aug 11, 7:23 AM EDTSpecial Weather StatementINDDelaware22 min
Aug 11, 8:21 AM EDTSpecial Weather StatementINDDelaware, Randolph54 min
Aug 11, 8:25 AM EDTSpecial Weather StatementINDTippecanoe50 min
Aug 11, 9:12 AM EDTSpecial Weather StatementINDCarroll, Tippecanoe48 min
Aug 11, 9:27 AM EDTSpecial Weather StatementINDClinton, Howard, Tipton48 min
Aug 11, 10:02 AM EDTSpecial Weather StatementINDHoward, Tipton43 min
Aug 11, 10:37 AM EDTSpecial Weather StatementINDDelaware, Hamilton, Madison38 min
Aug 11, 11:10 AM EDTSpecial Weather StatementINDMadison50 min
Aug 11, 11:32 AM EDTSpecial Weather StatementINDHancock43 min
Aug 11, 11:56 AM EDTSpecial Weather StatementINDHancock49 min
Aug 11, 12:09 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby51 min
Aug 11, 12:57 PM EDTSpecial Weather StatementINDDecatur, Rush, Shelby63 min
Aug 11, 1:16 PM EDTSpecial Weather StatementINDBartholomew44 min
Aug 11, 5:33 PM EDTSpecial Weather StatementINDHenry42 min
Aug 11, 6:06 PM EDTSpecial Weather StatementINDHancock, Rush39 min

Nearby

Excessive Heat Warnings in Indiana, 2010Every excessive heat warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.